MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO GAMMA3 4,2X360 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DRILL, AO GAMMA3 4,2X360 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-3642
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the drill bit broke during surgery.Attempts made to retrieve the broken part from the patient were unsuccessful; the broken part was left in the patient.No adverse consequence to the patient has been reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the tip of the drill is broken, as reported.The edges are slightly damaged just proximally from the breakage area.There are nicks and dents all over the edges visible.The breakage surface reveals typical characteristics of a brittle fracture i.E.Relatively smoother surface at the center than at the edges.Since the breakage was brittle (sudden) in nature, there is evidence of abrupt features especially by plateau on both sides of the fracture face.Furthermore, this device has been manufactured in october 2010, which means it has been used for over 10 years.The normal wear of the device could also have participated in the reported breakage.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a mix of natural wear and mishandling due to overloading of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL, AO GAMMA3 4,2X360 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11827187
Report Number0009610622-2021-00515
Device Sequence Number4308337
Product Code LXH
UDI-Device Identifier04546540576798
UDI-Public04546540576798
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-3642
Device Catalogue Number13203642
Device Lot NumberK128656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1